AF Association
12,902 members15,729 posts

trouble breathing

Anyone else have a problem with fluid in the lungs from AF? Trouble breathing? Been twice to the ER (6 days last visit) and they get rid of it, but it comes back. Have trouble with diuretics as they cause my BP to go way down. This is new for me along with a new med - metoprolol. I love this site, we have nothing to compare here on the west coast of Canada.

14 Replies
oldestnewest

So sorry to hear this is happening to you. No I have not had that problem. Have doctors had any explanations for you?

Reply

You may find it helpful to read 'The Sinatra Solution Metabolic Cardiology' by Stephen T Sinatra. He definitely touches on this problem.

Reply

This sounds a lot like a different heart problem. Have they done all the tests? A simple blood test would reveal heart failure for example. If you have been in uncontrolled AF for a long time this is quite possible I think.

1 like
Reply

Struggle all the time breathing I have been in 100% af since the first of July. Currently waiting for an av node ablation

Reply

All kinds of tests, many ecg's, bloodwork, monitors etc. But I'm still perservering since you have to be your own advocate.

Thanks

Reply

portmoodyggma , I have this problem too, but I have been diagnosed with heart failure.

My diuretics, (flurosemide 40mg, taken twice a day), relieve it, but as you say, lower my blood pressure. Some days I need to take an extra one making it 120 mg in a day, but my consultant agrees to my self medication since she knows that I'm very aware of what I'm doing.

The low blood pressure causes light headedness so I need to be careful about getting up quickly for instance, but it's all a balancing act.

You should get checked out for heart failure as it's dangerous to leave this untreated.

All the very est with it.

1 like
Reply

Yep, heart failure was what got me into the cardiac unit twice. But I'm working on it, you are so right, it is a balancing act. I think I'm up to having tried 5 different meds so far. Thanks for the reply, it makes me feel better.

Reply

Sounds like you require some additional testing to determine the cause(s) of fluid buildup.

1 like
Reply

My mother is 91 yrs old and she has this problem. Just last year she was diagnosed with heart failure after having afib for over 25 yrs. She is on Lasix 40 mgs a day, Metoprolol 100 mgs 2x a day, Eliquis and also a thyroid med for hypothyroidism.

Her breathing is erratic at times and I ask her if she is having afib episodes, but she says no most of the time. so I am supposing that it is what goes along with the heart failure. She is not an invalid by any means and still ambulates well and is independent in her own home!

Reply

Thanks for the reply, it gives me hope!

Reply

Hi. I think other respondents might have advised you pretty well, but it is also worth checking whether any of the meds you are on might have an influence? Probably not this at all, but some of the rhythm control drugs can affect the health of your lungs, so worth ruling out.

Reply

Definitely could be the meds, as at least one of them is new. Thanks

Reply

I have no trouble with breathing and Metropolol. I did have a lot of breathing problems with sotolol. Since my ablation 1year ago today I have had no more episodes, and can live very happily now, I am not on any medication either. Took me on a harrowing journey for 4 years prior to this. I hope you can identify the problem soon.

Reply

I'm glad your problem got solved, gives me hope!

Reply

You may also like...